Prothrombin complex concentrate/rivaroxaban

Prothrombin complex concentrate/rivaroxaban Reactions 1704, p327 - 2 Jun 2018 Prothrombin complex concentrate/ rivaroxaban Various toxicities: case report A 70-year-old man died due to ST segment elevation myocardial infarction, cardiac arrest and cardiac shock during treatment with prothrombin complex concentrate followed by bleeding during treatment with rivaroxaban [routes not stated, not all dosages stated]. The man, who had cholangiocarcinoma, jaundice, hypothyroidism, chronic kidney disease, liver failure, confusion and lower extremities deep vein thrombosis, presented to the emergency department for worsening generalised weakness. He received treatment with rivaroxaban for lower extremities deep vein thrombosis. His concomitant medications included furosemide and spironolactone. He underwent various physical and blood examinations, which revealed anaemia, pitting oedema and thrombocytopenia. His international normalized ratio (INR) was found to be prolonged. Total bilirubin level was found to be 6.3 mg/dL while AST and ALT levels were elevated. ECG showed right bundle branch block. He was admitted to the ICU for a presumed diagnosis of sepsis. He received treatment with unspecified antibiotics, resuscitated with fluids, maintained on low dose norepinephrine. However, pancultures results ruled out bacterial peritonitis. The man’s rivaroxaban treatment was withheld. After a few hours, he developed epistaxis. Emergent peripheral blood smear showed only low platelets count and macrocytic anaemia without any schistocytes ruling out disseminated intravascular coagulation. The patient’s coagulopathic state was attributed to both the use of rivaroxaban and worsening liver failure with prolonged INR secondary to the progression of his cholangiocarcinoma. He received treatment with prothrombin complex concentrate 35 U/kg at a rate of 0.12 mL/kg/minute for reverse coagulopathy [off-label use]. By the end of the prothrombin complex concentrate infusion, an ECG revealed evolving antero-septo lateral ST segment elevation myocardial infarction. Troponin level had markedly increased. It was further complicated to cardiac arrest. The efforts to resuscitate him went in vain and he died. Author comment: "Our article describes the first case of STEMI that occurred in a [prothrombin complex concentrate]- naive patient with no genetic bleeding disorder". "His stay was complicated by uncontrolled bleeding secondary to rivaroxaban use and advanced liver disease. By the end of the prothrombin complex concentrate infusion used to reverse his coagulopathy, patient developed ST-segment elevation myocardial infarction with cardiogenic shock and passed away." Tabet R, et al. Prothrombin complex concentrate and fatal thrombotic adverse events: A complication to keep in mind. Drug Discoveries and Therapeutics 12: 104-107, No. 2, 2018. Available from: URL: https://doi.org/10.5582/ ddt.2018.01012 - USA 803323284 0114-9954/18/1704-0001/$14.95 Adis © 2018 Springer International Publishing AG. All rights reserved Reactions 2 Jun 2018 No. 1704 http://www.deepdyve.com/assets/images/DeepDyve-Logo-lg.png Reactions Weekly Springer Journals

Prothrombin complex concentrate/rivaroxaban

Reactions Weekly , Volume 1704 (1) – Jun 2, 2018
Free
1 page
Loading next page...
1 Page
 
/lp/springer_journal/prothrombin-complex-concentrate-rivaroxaban-uaj5UyHQtQ
Publisher
Springer International Publishing
Copyright
Copyright © 2018 by Springer International Publishing AG, part of Springer Nature
Subject
Medicine & Public Health; Drug Safety and Pharmacovigilance; Pharmacology/Toxicology
ISSN
0114-9954
eISSN
1179-2051
D.O.I.
10.1007/s40278-018-46970-z
Publisher site
See Article on Publisher Site

Abstract

Reactions 1704, p327 - 2 Jun 2018 Prothrombin complex concentrate/ rivaroxaban Various toxicities: case report A 70-year-old man died due to ST segment elevation myocardial infarction, cardiac arrest and cardiac shock during treatment with prothrombin complex concentrate followed by bleeding during treatment with rivaroxaban [routes not stated, not all dosages stated]. The man, who had cholangiocarcinoma, jaundice, hypothyroidism, chronic kidney disease, liver failure, confusion and lower extremities deep vein thrombosis, presented to the emergency department for worsening generalised weakness. He received treatment with rivaroxaban for lower extremities deep vein thrombosis. His concomitant medications included furosemide and spironolactone. He underwent various physical and blood examinations, which revealed anaemia, pitting oedema and thrombocytopenia. His international normalized ratio (INR) was found to be prolonged. Total bilirubin level was found to be 6.3 mg/dL while AST and ALT levels were elevated. ECG showed right bundle branch block. He was admitted to the ICU for a presumed diagnosis of sepsis. He received treatment with unspecified antibiotics, resuscitated with fluids, maintained on low dose norepinephrine. However, pancultures results ruled out bacterial peritonitis. The man’s rivaroxaban treatment was withheld. After a few hours, he developed epistaxis. Emergent peripheral blood smear showed only low platelets count and macrocytic anaemia without any schistocytes ruling out disseminated intravascular coagulation. The patient’s coagulopathic state was attributed to both the use of rivaroxaban and worsening liver failure with prolonged INR secondary to the progression of his cholangiocarcinoma. He received treatment with prothrombin complex concentrate 35 U/kg at a rate of 0.12 mL/kg/minute for reverse coagulopathy [off-label use]. By the end of the prothrombin complex concentrate infusion, an ECG revealed evolving antero-septo lateral ST segment elevation myocardial infarction. Troponin level had markedly increased. It was further complicated to cardiac arrest. The efforts to resuscitate him went in vain and he died. Author comment: "Our article describes the first case of STEMI that occurred in a [prothrombin complex concentrate]- naive patient with no genetic bleeding disorder". "His stay was complicated by uncontrolled bleeding secondary to rivaroxaban use and advanced liver disease. By the end of the prothrombin complex concentrate infusion used to reverse his coagulopathy, patient developed ST-segment elevation myocardial infarction with cardiogenic shock and passed away." Tabet R, et al. Prothrombin complex concentrate and fatal thrombotic adverse events: A complication to keep in mind. Drug Discoveries and Therapeutics 12: 104-107, No. 2, 2018. Available from: URL: https://doi.org/10.5582/ ddt.2018.01012 - USA 803323284 0114-9954/18/1704-0001/$14.95 Adis © 2018 Springer International Publishing AG. All rights reserved Reactions 2 Jun 2018 No. 1704

Journal

Reactions WeeklySpringer Journals

Published: Jun 2, 2018

References

You’re reading a free preview. Subscribe to read the entire article.


DeepDyve is your
personal research library

It’s your single place to instantly
discover and read the research
that matters to you.

Enjoy affordable access to
over 18 million articles from more than
15,000 peer-reviewed journals.

All for just $49/month

Explore the DeepDyve Library

Search

Query the DeepDyve database, plus search all of PubMed and Google Scholar seamlessly

Organize

Save any article or search result from DeepDyve, PubMed, and Google Scholar... all in one place.

Access

Get unlimited, online access to over 18 million full-text articles from more than 15,000 scientific journals.

Your journals are on DeepDyve

Read from thousands of the leading scholarly journals from SpringerNature, Elsevier, Wiley-Blackwell, Oxford University Press and more.

All the latest content is available, no embargo periods.

See the journals in your area

DeepDyve

Freelancer

DeepDyve

Pro

Price

FREE

$49/month
$360/year

Save searches from
Google Scholar,
PubMed

Create lists to
organize your research

Export lists, citations

Read DeepDyve articles

Abstract access only

Unlimited access to over
18 million full-text articles

Print

20 pages / month

PDF Discount

20% off